MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804275-38
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other incidents.It was reported that negative pressure was held for 3 to 5 seconds before attempting to remove the balloon after deployment of the stent.It should be noted that the xience skypoint, everolimus eluting coronary stent system, instructions for use (ifu) states: deflate the balloon by pulling negative pressure on the inflation device.Larger and longer balloons will take more time (up to 30 seconds) to deflate than smaller and shorter balloons.Confirm balloon deflation under fluoroscopy and wait 10 ¿ 15 seconds longer.It is unknown if the ifu deviation contributed to the reported event.The investigation was unable to determine a conclusive cause for the reported difficult to remove.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat the left anterior descending (lad) coronary artery with moderate calcification and no tortuosity.The 2.75x38 mm xience skypoint stent had been deployed with 2 inflations to 12 atmospheres (atm) and negative pressure was held for 3-5 seconds to deflate the balloon.The balloon of the delivery system was stuck to the stent.The balloon was re-inflated and pulled to negative again and wiggled aggressively and it was able to disengage from the stent and be removed.There were no adverse patient effects and there was no reported clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12226549
Report Number2024168-2021-06474
Device Sequence Number11093497
Product Code NIQ
UDI-Device Identifier08717648233203
UDI-Public08717648233203
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2023
Device Model Number1804275-38
Device Catalogue Number1804275-38
Device Lot Number1040741
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/02/2021
Initial Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR